Alert archive / Missouri / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 104, NWS St. Louis, MO

June 17, 20225 counties in Missouri; Monroe County, Randolph County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 17, 2022, 5:23 AM CDT for 5 counties in Missouri; Monroe County, Randolph County, Illinois. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2022, 5:23 AM CDT (10:23 UTC)
Expired
Jun 17, 2022, 6:00 AM CDT
In force
37 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Monroe County, IL, Randolph County, IL, Franklin County, MO, Jefferson County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 68 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 6:00 AM CDTTSTM WND DMG1 Nnw Evansville, ILLARGE TREE LIMBS ON LINES IN EVANSVILLE. REPORT VIA FACEBOOK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.4 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2224 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1926 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

457 
WUUS53 KLSX 171023
SVRLSX
ILC133-157-MOC071-099-186-187-221-171100-
/O.NEW.KLSX.SV.W.0104.220617T1023Z-220617T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
523 AM CDT Fri Jun 17 2022

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southern Monroe County in southwestern Illinois...
  Northwestern Randolph County in southwestern Illinois...
  Southern Jefferson County in east central Missouri...
  Northwestern Ste. Genevieve County in southeastern Missouri...
  Northern Washington County in east central Missouri...
  Southeastern Franklin County in east central Missouri...
  Northwestern St. Francois County in southeastern Missouri...

* Until 600 AM CDT.

* At 523 AM CDT, severe thunderstorms were located along a line
  extending from near Antonia to near Miramiguoa Park, moving east at
  60 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Festus, Crystal City, Herculaneum and Horine around 530 AM CDT.
  Old Mines around 540 AM CDT.

Other locations in the path of these severe thunderstorms include De
Soto, Red Bud, Olympian Village, Evansville and Baldwin.

This includes Interstate 55 in Missouri between exits 154 and 178.
 
This also includes Washington State Park and St. Francois State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in St Louis.

&&

LAT...LON 3792 9023 3788 9068 3799 9109 3821 9110
      3838 9080 3827 9060 3822 8972
TIME...MOT...LOC 1023Z 285DEG 54KT 3831 9050 3819 9105 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gosselin
2 follow-up statements
078 
WWUS53 KLSX 171033
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
533 AM CDT Fri Jun 17 2022

MOC071-171043-
/O.CAN.KLSX.SV.W.0104.000000T0000Z-220617T1100Z/
Franklin MO-
533 AM CDT Fri Jun 17 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southwestern Illinois.

LAT...LON 3792 9023 3788 9068 3799 9109 3820 9110
      3820 9078 3835 9075 3827 9060 3822 8972
TIME...MOT...LOC 1033Z 285DEG 54KT 3827 9034 3816 9089 

$$

ILC133-157-MOC099-186-187-221-171100-
/O.CON.KLSX.SV.W.0104.000000T0000Z-220617T1100Z/
Monroe IL-Randolph IL-Jefferson MO-Ste. Genevieve MO-Washington MO-
St. Francois MO-
533 AM CDT Fri Jun 17 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTHERN MONROE...NORTHWESTERN RANDOLPH...SOUTHERN JEFFERSON...
NORTHWESTERN STE. GENEVIEVE...NORTHERN WASHINGTON AND NORTHWESTERN
ST. FRANCOIS COUNTIES...

At 533 AM CDT, severe thunderstorms were located along a line
extending from near Valmeyer to near Richwoods, moving east at 60
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  De Soto, Red Bud, Olympian Village, Evansville, Baldwin, 
  Bloomsdale and Rocky Ridge.

This also includes Washington State Park and St. Francois State Park.
 
This includes Interstate 55 in Missouri between exits 154 and 178.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.

&&

LAT...LON 3792 9023 3788 9068 3799 9109 3820 9110
      3820 9078 3835 9075 3827 9060 3822 8972
TIME...MOT...LOC 1033Z 285DEG 54KT 3827 9034 3816 9089 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gosselin
108 
WWUS53 KLSX 171049
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
549 AM CDT Fri Jun 17 2022

ILC133-157-MOC099-186-187-221-171100-
/O.CON.KLSX.SV.W.0104.000000T0000Z-220617T1100Z/
Monroe IL-Randolph IL-Jefferson MO-Ste. Genevieve MO-Washington MO-
St. Francois MO-
549 AM CDT Fri Jun 17 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTHERN MONROE...NORTHWESTERN RANDOLPH...SOUTHERN JEFFERSON...
NORTHWESTERN STE. GENEVIEVE...NORTHEASTERN WASHINGTON AND
NORTHWESTERN ST. FRANCOIS COUNTIES...

At 549 AM CDT, severe thunderstorms were located along a line
extending from near Red Bud to near De Soto, moving east at 60 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Festus, Bonne Terre, De Soto, Crystal City, Red Bud, Herculaneum,
Hillsboro, Olympian Village, Evansville, Bloomsdale, Baldwin, Mineral
Point, Old Mines, Richwoods, Rocky Ridge, Horine, Prairie Du Rocher,
Prairie, Ruma and Maeystown.

This also includes Washington State Park and St. Francois State Park.
 
This includes Interstate 55 in Missouri between exits 154 and 178.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.

&&

LAT...LON 3792 9023 3788 9068 3805 9083 3814 9089
      3820 9078 3825 9068 3827 9060 3822 8972
TIME...MOT...LOC 1049Z 285DEG 54KT 3821 9007 3810 9062 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gosselin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:39 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 17, 3:39 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
339 AM CDT Fri Jun 17 2022

.SHORT TERM...  (Through Late Tonight)
Issued at 332 AM CDT Fri Jun 17 2022

An elongated MCS stretched from west-central IL across northern
MO into southeast NE. The bowing portion of the MCS across
northeast MO has a well-defined cold pool at this time. Forward
propagating Corfidi Vectors support the observed SE motion thus
far, and effective shear of 25 kts or so should be sufficient to
maintain the MCS as it tracks SEWD this morning through a
reservoir of very unstable air featuring MLCAPE of 3500+ J/KG.
The heart of the MCS is expected to track along and north of I-70
in MO and I-64 in IL. It appears the predominant threat with the
MCS will be damaging winds, although a localized threat of heavy
rain and flash flooding is possible as well in association with
training within the warm advection wing and possibly trailing NW-
SE convection. Given the current motion along with some of the
CAM, guidance the heart of the MCS should pass to the east of the
CWA by 13z or so.

Outflow with the MCS will bring some cooling along with lower dew
points this morning, and then the cold front will begin to push
southward this afternoon bringing slightly cooler air and lower
dew points as well. Cumulatively much of the area will see reduced
heat and humidity from yesterday and only parts of central MO
into southeast MO will still flirt with dangerous heat index
values. The heat advisory issued yesterday and valid until early
this evening captures this area well.

The cold front will slide through southern MO and southern IL this
evening in response to deepening of the upper trof from eastern
Canada through the northeast quarter of the Nation. At this time I
have kept the forecast dry this evening with very limited
convergence indicated with the front. Otherwise the aforementioned
deepening eastern trof will allow surface high pressure to build
into the area and bring cooler and drier/less humid air.

Glass

.LONG TERM...  (Saturday through Thursday)
Issued at 332 AM CDT Fri Jun 17 2022

A slowly progressive omega block will dominate the CONUS this
weekend with a prominent upper trof along the eastern seaboard,
and the upper ridge/upper high having retrograded initially by
Saturday to a position centered through the Plains into Canada.
The upper ridge axis and upper high will slowly progress eastward
into the Mississippi Valley on Sunday. The deep eastern trof
however will exert the greatest influence bringing the center of a
prominent building surface high/low level anticyclone into the
Great Lakes/Ohio Valley on Saturday, with the center of this high
shifting slowly east on Sunday. The high pressure system will
dominate weekend weather with easterly low level flow, and cooler
and less humid air on Saturday. A slight moderation of
temperatures is expected on Sunday however the lower dew
point/lower humidity air will persist as surface flow remains
easterly. Low temperatures on Sunday morning will actually be
below normal, and some 15-20 degrees cooler than mins experienced
much of this week.

The deterministic models and ensembles are in exceptionally good
agreement with the evolution of the large scale pattern next week
with the upper high intensifying Monday-Tuesday as it takes up
residence over the lower MS Valley. Large scale subsidence
attendant with the high, along with the return of low level south-
southwest flow will bring a return of dangerous heat. At this
point in time, while we will see a return of hot temperatures
generally in the 95- 100 range on Monday and especially Tuesday,
the dew points and thus humidity look less than what we saw this
week.

By midweek the upper high expands and the center shifts further
south as the westerlies become established across the northern
tier of the CONUS. This pattern evolution will likely bring an
east-west cold front either into the area by Wednesday or wavering
just to our north, along with associated shower and storms
chances.

Glass

&&

.AVIATION...  (For the 06z TAFs through 06z Friday Night)
Issued at 1150 PM CDT Thu Jun 16 2022

Showers and thunderstorms are still expected to move southeast
into the region from eastern Nebraska overnight into the morning
hours tomorrow. Additional thunderstorm development is possible
overnight along the stalled frontal boundary stretching from KMCI
to KHAE to KBMI. Both chances for thunderstorms will impact the
terminals between 08 and 13Z. MVFR flight conditions due to heavy
rain and lower cigs. Once thunderstorms move out of terminals,
conditions will improve to VFR flight conditions and remain there
through the remainder of the TAF period.

Winds will slowly shift from the southwest to the north as the
boundary slides southward overnight and through the day tomorrow.

SPECIFICS FOR KSTL:
Showers and thunderstorms are expected to move into the terminal
area overnight into the morning tomorrow, largely between 9 and
13Z. MVFR flight conditions are possible underneath individual
thunderstorms from heavy rain and lowering cigs. Conditions will
improve to VFR flight conditions once the thunderstorms exit the
area. Winds will shift from the southwest to the north through the
morning.

MRM

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for Cole MO-Crawford
     MO-Gasconade MO-Iron MO-Madison MO-Moniteau MO-Osage MO-
     Reynolds MO-Washington MO.

IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 17, 4:02 AM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
402 AM CDT Fri Jun 17 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-180915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
402 AM CDT Fri Jun 17 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Thunderstorms, some strong to severe with damaging winds, will
impact parts of northeast, central and east central Missouri and
western Illinois early this morning. Locally heavy rain is possible
with these storms as well.

A heat advisory remains in effect through early this evening for
southeast Missouri and parts of central Missouri due to dangerous
levels of heat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Dangerous heat returns next week with heat index values in excess of
100 degrees across parts of the area on Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed for parts of northeast and
east central Missouri and western Illinois this morning.

Glass

In the hours before

Local storm report, Jun 17, 4:48 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
448 AM CDT FRI JUN 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     TSTM WND DMG     1 WNW MEXICO            39.17N 91.88W
06/17/2022                   AUDRAIN            MO   EMERGENCY MNGR

            POWER LINE REPORTED DOWN ON EAST LIBERTY
            STREET AND MINOR HOUSE DAMAGE DUE TO DOWNED
            TREES IN MEXICO..

&&

BRITT
Local storm report, Jun 17, 4:49 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
449 AM CDT FRI JUN 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     TSTM WND DMG     HANNIBAL                39.70N 91.38W
06/17/2022                   MARION             MO   FIRE DEPT/RESCUE

            MATURE TREE WITH FOLIAGE UPROOTED AND FELL
            INTO HOUSE. NO CONSIDERABLE STRUCTURAL
            DAMAGE REPORTED.

&&

LSJ
Local storm report, Jun 17, 4:54 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
454 AM CDT FRI JUN 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     TSTM WND DMG     LADDONIA                39.24N 91.65W
06/17/2022                   AUDRAIN            MO   EMERGENCY MNGR

            TREE BLOCKING BOTH LANES OF KK.

&&

BRITT
Local storm report, Jun 17, 5:05 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 AM CDT FRI JUN 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 AM     TSTM WND DMG     1 ENE OVERLAND          38.70N 90.36W
06/17/2022                   ST. LOUIS          MO   TRAINED SPOTTER

            TREE LIMB ESTIMATED TO BE ABOUT 8 INCHES IN
            DIAMETER FALLEN FROM TREE.

&&

LSJ
Local storm report, Jun 17, 5:17 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 AM CDT FRI JUN 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TSTM WND DMG     1 NNW TROY              38.99N 90.98W
06/17/2022                   LINCOLN            MO   PUBLIC

            VIA TWITTER WITH PICTURE INCLUDED: THIN TREE
            SNAPPED AND DAMAGED FENCE.

&&

LSJ
Local storm report, Jun 17, 5:23 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 AM CDT FRI JUN 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 AM     TSTM WND GST     1 N WOODSON TERRACE     38.75N 90.36W
06/17/2022  M60 MPH          ST. LOUIS          MO   ASOS

            AT KSTL, ST. LOUIS LAMBERT INTERNATIONAL
            AIRPORT.

&&

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:18 PM CDTAreal Flood AdvisoryLSXMonroe3 hr
Jun 16, 10:09 PM CDTSevere Thunderstorm WarningLSXMonroe, Shelby36 min
Jun 16, 10:36 PM CDTAreal Flood AdvisoryLSXMonroe114 min
Jun 17, 1:49 AM CDTSevere Thunderstorm WarningLSXKnox41 min
Jun 17, 2:40 AM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Shelby50 min
Jun 17, 3:02 AM CDTSevere Thunderstorm WarningLSXAudrain, Marion, Monroe, Ralls, Shelby43 min
Jun 17, 3:11 AM CDTSevere Thunderstorm WarningLSXLewis, Marion, Shelby34 min
Jun 17, 3:38 AM CDTSevere Thunderstorm Warning Considerable damage threatLSXAudrain, Marion, Monroe, Montgomery, Pike, Ralls52 min
Jun 17, 3:59 AM CDTSevere Thunderstorm WarningLSXCallaway, Franklin, Gasconade, Lincoln, Montgomery, Osage and 2 more46 min
Jun 17, 4:40 AM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Saint Louis, City of Saint Louis65 min
Jun 17, 5:07 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis68 min
Jun 17, 5:45 AM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois60 min
Jun 17, 3:36 AM CDTFlash Flood WarningLSXAdams, Brown3 hr
Jun 17, 4:04 AM CDTSevere Thunderstorm WarningLSXCalhoun, Greene, Pike41 min
Jun 17, 5:10 AM CDTSevere Thunderstorm WarningLSXBond, Madison, Montgomery50 min
Jun 17, 5:32 AM CDTSevere Thunderstorm Warning Considerable damage threatLSXClinton, Fayette, Marion, Washington73 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2022Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.